Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 29, NWS Miami, FL

June 6, 2004Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2004, 2:22 PM EDT for Miami-Dade County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2004, 2:22 PM EDT (18:22 UTC)
Expired
Jun 6, 2004, 2:45 PM EDT
In force
23 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS52 KMFL 061822
SVRMIA
FLC086-061845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT SUN JUN 6 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 245 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS OVER
  CENTRAL MIAMI-DADE COUNTY...MOVING SOUTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  SWEETWATER BY 225 PM EDT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2584 8041 2577 8047 2572 8038 2579 8035

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:45 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 6, 1:45 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT SUN JUN 6 2004

.DISCUSSION...NO MAJOR SYNOPTIC FEATURES TO AFFECT SOUTH FLORIDA
NEXT SEVERAL DAYS. HOWEVER...THE SUBTLE CHANGES IN THE LOW/MID LEVEL
RIDGE AXIS WILL OF COURSE DICTATE WHERE CONVECTION WILL BE FAVORED.
THE MEAN LOW-MID LEVEL RIDGE IS TO GRADUALLY LIFT NORTHWARD LATE
TOMORROW...ALLOWING THE FLOW TO BECOME PREDOMINANTLY ESE. THIS FLOW
PATTERN IS EXPECTED TO CONTINUE THROUGH MID WEEK...KEEPING THE
FAVORED CONVECTIVE AREAS ACROSS INTERIOR AND WESTERN PORTIONS OF
SOUTH FLORIDA. BY LATE WEEK...THE MEAN WESTERN ATLANTIC RIDGE SLIDES
SOUTHEASTWARD...SHIFTING THE FLOW TO SOUTHERLY...AND EVENTUALLY
SOUTHWESTERLY BY NEXT WEEKEND...AS A TROUGH APPROACHES FLORIDA FROM
THE NW. SO BY WEEKS END...THE FAVORED CONVECTIVE AREAS WILL SHIFT
EASTWARD IN RESPONSE TO THIS CHANGE IN FLOW.

GFS SHOWS MID LEVEL TEMPS MODERATING THROUGH MID WEEK WITH UPPER
RIDGING IN PLACE. THIS WILL TEND TO KEEP THE THUNDERSTORMS THAT
DEVELOP MORE TAME COMPARED TO THE PAST FEW DAYS...BUT STILL WILL
CONTAIN LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

&&

.MARINE...MARINE CAMS, NOT SURPRISINGLY, SHOW VERY LOW SEAS...ALMOST
LIKE GLASS IN PLACES. ESE FLOW WILL PICK UP JUST A BIT THIS
WEEK...AS PRESSURE GRADIENT TIGHTENS...SO WINDS IN THE 10-15 KT
RANGE CAN BE EXPECTED MUCH OF THIS WEEK. THIS WILL BRING SEAS INTO
THE 2-4 FOOT RANGE.

&&

.FIRE WEATHER...RHS WILL CONTINUE ABOVE CRITICAL LEVELS, SO NO
PROBLEMS...ALTHOUGH IT SURE HAS BEEN DRY OF RECENT ACROSS MOST OF
SOUTHEAST FLORIDA. SINCE YESTERDAY...FT. LAUDERDALE OFFICIALLY HAS
RECEIVED ONLY 1.01 OF RAIN IN THE PAST 53 DAYS. MIAMI HASNT FAIRED
ANY BETTER...WITH ONLY 0.31 OF RAINFALL IN THE PAST 33 DAYS...SINCE
MAY 4TH, OVER A MONTH NEEDLESS TO SAY...RAIN WILL BE WELCOME
HERE...AND SOME AREAS HAVE FINALLY RECEIVED SOME RAINFALL TODAY. THE
BEST CHANCE FOR RAINFALL FOR THE EASTERN METROS THROUGH MID WEEK
WILL BE MID-LATE MORNING TOMORROW...BEFORE THE ATLANTIC SEA BREEZE
SWEEPS INLAND. THEN...TUE-THU...ACTIVITY MAY REMAIN JUST WEST OF
THESE METRO AREAS AGAIN. ANY NIGHTTIME ACTIVITY IS NOT EXPECTED TO
PRODUCE MUCH RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 89 75 87 / 20 50 20 30
FORT LAUDERDALE 77 88 76 87 / 20 50 20 30
MIAMI           77 88 78 89 / 20 50 20 30
NAPLES          74 90 73 90 / 00 30 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

57

57
Hazardous weather outlook, Jun 6, 4:30 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-062200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
430 AM EDT SUN JUN 6 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF
LIGHTNING...
...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS...

AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO
STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON.
THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY
THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA.

LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE
EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME
OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS
AFTERNOON.

IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF
WATERSPOUTS DEVELOPING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY

THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING
STRIKES THE MAIN WEATHER HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FLZ063-066-067-069>071-073-075-062200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
430 AM EDT SUN JUN 6 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF
LIGHTNING...

A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD
TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN
THE INTERIOR OF SOUTH FLORIDA.

FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS
MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME
OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH
LIGHTNING THE MAIN WEATHER HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 6, 12:46 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1246 PM EDT SUN JUN 6 2004

FLZ072-061715-
BROWARD METROPOLITAN-
1246 PM EDT SUN JUN 6 2004

AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS
WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND
COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO
40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS
STORMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Special weather statement, Jun 6, 1:52 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT SUN JUN 6 2004

FLZ072-061815-
BROWARD METROPOLITAN-
152 PM EDT SUN JUN 6 2004

AT 151 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
SUNRISE AND PLANTATION MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL
PRODUCE WIND GUST TO 50 MPH...NUMEROUS CLOUD TO GROUND LIGHTNING AND
VERY HEAVY DOWNPOURS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:08 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach22 min
Jun 6, 2:48 PM EDTSevere Thunderstorm WarningMFLMiami-Dade27 min
Jun 6, 2:56 PM EDTSpecial Marine WarningMFL49 min
Jun 6, 6:00 PM EDTSpecial Marine WarningMFL45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.